California, 2006

High Wind in California, January 28, 2006

January 28, 2006 · NWS MFR · 2 events in 1 county or zone

A High Wind Warning was issued for California zone CAZ081 at 28/0708 PST, effective from 28/0708 to 28/0900 PST. It was expired at 28/0900 PST.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for California zone CAZ081 at 28/0708 PST, effective from 28/0708 to 28/0900 PST. It was expired at 28/0900 PST. The above observations verified the warning, which was issued a bit late.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 28, 3:10 AM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Jan 28, 3:10 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PST SAT JAN 28 2006

.DISCUSSION...THE STORMY WEATHER CONTINUES. A GLIMMER OF HOPE MAY
EXIST MONDAY NIGHT. MODEL GUIDANCE INDICATES THE ONLY SIGNIFICANT
BREAK NEAR TERM IN THE CHANCES FOR PRECIPITATION WILL BE IN THE
MONDAY AFTERNOON TO TUESDAY MORNING TIME FRAME. OTHERWISE...POPS
WILL BE LIKELY TO DEFINITE WEST-SIDE AND CHANCE TO LIKELY EAST-SIDE
AS A SERIES OF STRONG PACIFIC LOW PRESSURE SYSTEMS PUMMEL THE OREGON
AND NORTHERN CALIFORNIA REGION WITH HIGH WINDS AND A WINTRY MIX OF
RAIN AND SNOW.

SATELLITE IMAGERY SHOWS A COLD FRONT JUST OFF THE SOUTHERN OREGON
COAST. IT IS BRINGING STORM-FORCE WINDS TO THE NEAR-COASTAL WATERS
AND HIGH WINDS TO THE HEADLANDS. THE CAPE BLANCO LIGHTHOUSE IS
REPORTING SUSTAINED WINDS OF 75 MPH WITH GUSTS OF 90 TO 95 MPH.
WINDS WILL DECREASE LATER THIS MORNING AS THE COLD FRONT MOVES
ONSHORE...BUT WITH SNOW LEVELS BETWEEN 3000 AND 3500 FEET...THE NEXT
THREAT WILL BE HEAVY SNOW IN THE FOOTHILLS AND MOUNTAINS. SNOW WILL
BE HEAVY AND HIGH WINDS NEAR THE RIDGES MAY CAUSE BLOWING, DRIFTING
SNOW AND OCCASIONAL WHITEOUT CONDITIONS FOR MOUNTAIN PASSES. NEEDLESS
TO SAY...WINTER STORM WARNINGS AND SNOW ADVISORIES REMAIN IN EFFECT
FOR A LARGE PORTION OF THE FORECAST AREA.

PRECIPITATION WILL QUICKLY TAPER TO LIGHT SHOWERS THIS EVENING. THE
WARM FRONT ASSOCIATED WITH ANOTHER STORM SYSTEM WILL APPROACH THE
OREGON COAST SUNDAY MORNING WITH ANOTHER ROUND OF STRONG GUSTY WINDS
FOR THE COASTLINE. THE NAM AND GFS FORECAST MODELS REMAIN IN FAIRLY
GOOD AGREEMENT...AND A BLEND OF THE TWO MODELS WAS EMPLOYED FOR THE
SHORT TERM FORECAST. THE EXTENDED PORTION OF THE FORECAST LOOKS VERY
SIMILAR TO THE SHORT-TERM FORECAST...CLOUDY AND WET.
&&

.AVIATION...STORMY CONDITIONS THROUGH THIS AFTERNOON. LOW CLOUDS AND
REDUCED VISIBILITIES IN MODERATE TO HEAVY RAIN. SNOW ABOVE 3000 FEET.
STRONG WINDS AT THE COAST THIS MORNING. GUSTY WINDS NEAR RIDGES AND
IN VALLEYS TODAY.
&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY..FLORENCE TO CA BORDER 0-60 NM.
     STORM WARNING.........FLORENCE TO CA BORDER 0-60 NM THRU 7 AM.
     HIGH SURF ADVISORY....ORZ021/022 THRU SUN AM.
     SNOW ADVISORY.........ORZ027/028/029 THRU 3 PM.
     HIGH WIND WARNING.....ORZ021/022 THRU 7 AM.
     HIGH WIND WATCH.......ORZ021/022 SUNDAY.
     WINTER STORM WARNING..ORZ025/030 >3000 FT THRU 3 PM.
CA...SMALL CRAFT ADVISORY..OR BORDER TO PT ST GEORGE 0-60 NM.
     STORM WARNING.........OR BORDER TO PT ST GEORGE 0-60 NM THRU 7AM
     SNOW ADVISORY.........CAZ083/084 THRU 3 PM SAT.
     WINTER STORM WARNING..CAZ080/081/082 > 3500 FT THRU 3 PM.
     WIND ADVISORY.........CAZ081 THRU 9 AM.
&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 27, 5:25 AM PST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
525 AM PST FRI JAN 27 2006

PZZ350-353-356-370-373-376-281423-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TONIGHT

GALE WARNING TONIGHT. SEE PDXCWFMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-281423-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING TONIGHT. SEE PDXNPWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WIND WARNING THROUGH SATURDAY MORNING. SEE PDXNPWMFR FOR DETAILS
HIGH SURF ADVISORY SATURDAY MORNING THROUGH SUNDAY MORNING SEE
PDXCFWMFR FIR DETAILS.

CAZ080-082-ORZ025-027-029-030-281423-
EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINTER STORM WARNING SATURDAY. SEE PDXWSWMFR FOR DETAILS

CAZ081-083-084-ORZ028-281423-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW ADVISORY SATURDAY. SEE PDXWSWMFR FOR DETAILS.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Central Siskiyou County

When
January 28, 4:45 AM PST
Where
Central Siskiyou County forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at Weed RAWS.

High Wind, Central Siskiyou County

When
January 28, 5:45 AM PST
Where
Central Siskiyou County forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at Weed RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488923, 5488924.